Alert archive / Montana / High Wind Warnings in 2014

High Wind Warning 16, NWS Great Falls, MT

March 14, 2014

NWS Great Falls, MT issued this high wind warning at Mar 14, 2014, 3:29 AM MDT. It took effect at Mar 14, 2014, 3:00 PM MDT. It was in force for 54 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 14, 2014, 3:29 AM MDT (09:29 UTC)
In effect from
Mar 14, 2014, 3:00 PM MDT
Expired
Mar 16, 2014, 9:00 PM MDT
In force
54 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

999 
WWUS75 KTFX 140929
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 AM MDT FRI MAR 14 2014


MTZ009-044-045-048-142130-
/O.NEW.KTFX.HW.W.0016.140314T2100Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
329 AM MDT FRI MAR 14 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO NOON
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP
  THIS AFTERNOON. WINDS WILL WEAKEN SATURDAY BUT STRENGTHEN AGAIN
  SATURDAY NIGHT AND REMAIN STRONG INTO SUNDAY MORNING. STRONG
  WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES
  AND TOWING UNITS.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...
  SHELBY...CHESTER 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-046-049-142130-
/O.NEW.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
329 AM MDT FRI MAR 14 2014

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP
  SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY MORNING.
  STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE
  VEHICLES AND TOWING UNITS.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
7 follow-up statements
525 
WWUS75 KTFX 142124
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
324 PM MDT FRI MAR 14 2014

MTZ009-044-045-048-151200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
324 PM MDT FRI MAR 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVERNIGHT
  ALONG THE ROCKY MOUNTAIN FRONT AND IN THE VICINITY OF THE SWEET
  GRASS HILLS. WINDS WILL WEAKEN SOMEWHAT ON SATURDAY...BUT THEN
  STRENGTHEN AGAIN LATE SATURDAY AFTERNOON AND REMAIN STRONG INTO
  SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES AND TOWING UNITS.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE GENERALLY EXPECTED
  THROUGH TONIGHT...BUT 35 TO 45 MPH WINDS WITH GUSTS TO 75 MPH
  ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-046-049-151200-
/O.CON.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
324 PM MDT FRI MAR 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP
  SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY ALONG THE
  PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT. STRONG WINDS COULD
  MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING
  UNITS.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
640 
WWUS75 KTFX 142129
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
329 PM MDT FRI MAR 14 2014

MTZ009-044-045-048-151200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
329 PM MDT FRI MAR 14 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL CONTINUE OVERNIGHT 
  ALONG THE ROCKY MOUNTAIN FRONT AND IN THE VICINITY OF THE 
  SWEET GRASS HILLS. WINDS WILL WEAKEN SOMEWHAT ON SATURDAY... 
  BUT THEN STRENGTHEN AGAIN LATE SATURDAY AFTERNOON AND REMAIN 
  STRONG INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT 
  FOR HIGH PROFILE VEHICLES AND TOWING UNITS. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE GENERALLY 
  EXPECTED THROUGH TONIGHT...BUT 35 TO 45 MPH WINDS WITH GUSTS 
  TO 75 MPH ARE EXPECTED SATURDAY AFTERNOON THROUGH SUNDAY.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-046-049-151200-
/O.CON.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
329 PM MDT FRI MAR 14 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS ARE EXPECTED TO DEVELOP 
  SATURDAY AFTERNOON AND REMAIN STRONG INTO SUNDAY ALONG THE 
  PLAINS ADJACENT TO THE ROCKY MOUNTAIN FRONT. STRONG WINDS 
  COULD MAKE DRIVING DIFFICULT FOR HIGH PROFILE VEHICLES AND 
  TOWING UNITS. 

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CONRAD...FAIRFIELD.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
918 
WWUS75 KTFX 150925
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
325 AM MDT SAT MAR 15 2014

MTZ010-046-049-152300-
/O.UPG.KTFX.HW.A.0012.140315T2100Z-140316T1800Z/
/O.EXB.KTFX.HW.W.0016.140315T2100Z-140317T0300Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
325 AM MDT SAT MAR 15 2014

...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP THIS AFTERNOON
  AND CONTINUE THROUGH SUNDAY. STRONG WINDS COULD MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-044-045-048-152300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
325 AM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: WINDS WILL STRENGTHEN THIS AFTERNOON AND
  REMAIN STRONG INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: 35 TO 45 MPH WINDS WITH GUSTS TO 75.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
146 
WWUS75 KTFX 152025
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
225 PM MDT SAT MAR 15 2014

MTZ010-046-049-161200-
/O.CON.KTFX.HW.W.0016.140315T2100Z-140317T0300Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
225 PM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  THROUGH SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-044-045-048-161200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
225 PM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  INTO SUNDAY. STRONG WINDS COULD MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WESTERLY 35 TO 45 MPH WINDS WITH GUSTS TO 75.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
741 
WWUS75 KTFX 160303
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
903 PM MDT SAT MAR 15 2014

MTZ010-046-049-161200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
903 PM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT SUNDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  THROUGH SUNDAY. WINDS WILL DECREASE FOR SEVERAL HOURS OVERNIGHT
  BUT INCREASE AGAIN TOWARD MORNING. WINDS COULD MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WESTERLY 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ009-044-045-048-161200-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140316T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
903 PM MDT SAT MAR 15 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT SUNDAY. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  INTO SUNDAY. WINDS WILL DECREASE FOR SEVERAL HOURS OVERNIGHT BUT
  INCREASE AGAIN TOWARD MORNING. STRONG WINDS COULD MAKE DRIVING
  DIFFICULT FOR HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WESTERLY 35 TO 45 MPH WINDS WITH GUSTS TO 75.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
909 
WWUS75 KTFX 160857
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
257 AM MDT SUN MAR 16 2014

MTZ009-044-045-048-170300-
/O.EXT.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-TOOLE-LIBERTY-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
SHELBY...CHESTER...CHOTEAU
257 AM MDT SUN MAR 16 2014

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  INTO SUNDAY EVENING. STRONG WINDS COULD MAKE DRIVING DIFFICULT
  FOR HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 75.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS 
  PASS...SHELBY...CHESTER 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-046-049-170300-
/O.CON.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/
EASTERN GLACIER-EASTERN PONDERA-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD...FAIRFIELD
257 AM MDT SUN MAR 16 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. 

* TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS WILL CONTINUE
  THROUGH SUNDAY EVENING. WINDS COULD MAKE DRIVING DIFFICULT FOR
  HIGH PROFILE VEHICLES AND TOWING UNITS.

* WINDS: WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: FAIRFIELD...CONRAD...CUT BANK

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
932 
WWUS75 KTFX 170236
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
836 PM MDT SUN MAR 16 2014


MTZ009-010-044>046-048-049-170345-
/O.EXP.KTFX.HW.W.0016.000000T0000Z-140317T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...SHELBY...CHESTER...CONRAD...CHOTEAU...FAIRFIELD
836 PM MDT SUN MAR 16 2014

...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WEST WINDS HAVE DECREASED THIS EVENING. GUSTS TO 35 MPH MAY OCCUR
FOR A FEW MORE HOURS BUT STRONG WINDS ARE NO LONGER EXPECTED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 14, 3:17 AM MDT, 12 minutes earlier.

Area forecast discussion, Mar 14, 3:17 AM MDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MDT Fri Mar 14 2014

.DISCUSSION...

Tonight through Sunday...An upper level high pressure ridge will be
over the Pacific Northwest this morning and will move over the zones
this afternoon. A weak shortwave will follow the ridge and will be
approaching the Rockies by late afternoon. This will strengthen the
winds across central Montana and have issued a high wind warning for
the Northern Rockies and the Whitlash area beginning this
afternoon. This shortwave will move through the area quickly and
will not have much time for moistening of the air mass and heavy
precip is not expected. Best chance for precip will be across the
northeast zones. The shortwave will move east of the zones by
early Saturday morning and high pressure will again be building
aloft. This ridge of high pressure will be over the Rockies by
late Saturday afternoon but the the ridge will flatten Saturday
night and Sunday, winds aloft will strengthen, and another period
of very windy conditions is expected across the Rockies and
plains. The high wind warning will be continued into Sunday. In
addition, a high wind watch will be issued for the adjacent plains
Saturday afternoon into Sunday morning. Areas further east could
also see very strong winds but the question at this time is
whether winds in these areas will be able to mix down to lower
levels. Zelzer

Sunday night through Friday...Windy conditions will dominate the
start of the work week across Central and North Central Montana. The
winds will strengthen ahead of an approaching shortwave trough that
will impact the area Monday. While there continues to be some model
discrepancy over location and timing models continue to agree to the
general forecast of a wet start to the work week. An Upper level
ridge builds in behind disturbance and should lead to a relatively
warm and dry period for the bulk of the work week. Some models are
hinting at another round of moisture moving into the area by next
weekend...however model confidence is not high in this solution
beyond stating that another round of moisture is expected in the
days 7-14 time frame. Suk

&&

.AVIATION...
UPDATED 0445Z.
Expect increasing mid/high level clouds over the region
tonight...but overall...VFR Conditions will prevail through 18z
Friday. After 18z Friday...expect increasing chances for
Rain/Snow to develop over the Rocky Mountain Front. These showers
will start to spread eastward out over the Plains by 00z Saturday.
Expect a line of showers to move through the region from 00z Sat
until 06z Sat...with some IFR conditions in/near showers. Also
mountains will start to become obscured by 21z Friday. Brusda

&&

.HYDROLOGY...
Increased flooding problems during the next few days are not
expected. Snow levels should be relatively low and minimum
temperatures should fall near to or below freezing for a time
each night. A weather system will move through the area Friday
night but significant precipitation is not expected. Snow-melt
could increase by Sunday as snow levels rise to between 6500 feet
and 7500 feet. Precipitation could return early next week but
snow levels will fall accordingly.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  52  31  50  36 /  20  50  40  10
CTB  48  28  47  34 /  10  50  20   0
HLN  52  33  51  34 /  20  60  40   0
BZN  50  27  47  28 /  20  80  50   0
WEY  42  20  40  18 /  20  70  50   0
DLN  49  27  47  27 /  10  60  20   0
HVR  54  31  52  34 /  10  90  50   0
LWT  50  30  45  32 /  10  70  60  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from Saturday afternoon through Sunday morning
Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty...
Toole.

HIGH WIND WARNING from 3 PM this afternoon to Noon MDT Sunday
Liberty...Northern Rocky Mountain Front...Southern Rocky
Mountain Front...Toole.

URBAN and SMALL STREAM FLOOD ADVISORY until 115 PM MDT Friday
for Jefferson County.

URBAN and SMALL STREAM FLOOD ADVISORY until 930 PM MDT Friday
for Lewis and Clark County.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 3:29 AM MDTHigh Wind WatchTFX24 hr
Mar 14, 8:30 AM MDTWinter Weather AdvisoryTFX28 hr

Nearby

High Wind Warnings in Montana, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.